Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 14, 2001, 9:51 PM CDT for Polk County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 9:51 PM CDT (02:51 UTC)
- Expired
- Apr 14, 2001, 10:20 PM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 10:00 PM CDT | Hail 0.88 | Grannis, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1865 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 12.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:55 PM CDT, 6 hours 56 minutes earlier.
Area forecast discussion, Apr 14, 2:55 PM CDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT SAT APR 14 2001 SATELLITE/RADAR LOOKING MORE CONVECTIVE THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT AS SYSTEM ALOFT IN SOUTHERN PLAINS MOVES EAST AND INTERACTS WITH WARM FRONT MOVING INTO SOUTHERN ARKANSAS. ON SUNDAY...COLD FRONT IN PLAINS WILL PUSH INTO STATE...WITH SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF FRONT. AS FAR AS TIMING...LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTH/CENTRAL ARKANSAS BY EARLY AFTERNOON...WITH SOME CLEARING/BREEZY CONDITIONS BEHIND FRONT. KEPT CLOUDS/CHANCE OF PRECIPITATION IN THE SOUTH MOST OF THE DAY. THROUGH SUNDAY...ATMOSPHERE RATHER UNSTABLE WITH STORMS THAT DEVELOP POSSIBLY BECOMING SEVERE. APPEARS THAT LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT. COLD FRONT TO SOUTH SUNDAY NIGHT WITH CLEARING/COOLER WEATHER. DRY CONDITIONS IN THE FORECAST ON MONDAY AS WELL. MUCH STRONGER FRONT/CANADIAN HIGH PRESSURE WILL BUILD INTO ARKANSAS FROM NORTH MONDAY NIGHT/TUESDAY. SOME CLOUDS/FEW SHOWERS ALONG FRONT...BUT WILL BE FOLLOWED BY MUCH COOLER AIR. BY WEDNESDAY MORNING...A FREEZE POSSIBLE IN NORTHERN COUNTIES...WITH SOME FROST POSSIBLE CENTRAL/SOUTH. WARMUP WILL FOLLOW THURSDAY/FRIDAY WITH MORE CLOUDS. CHANCE OF SHOWERS/THUNDERSHOWERS BY THE END OF THE WEEK. (46) .LIT...NONE
In the hours before
Special weather statement, Apr 14, 4:35 PM CDT, 5 hours 16 minutes before
ARZ040-041-052-053-150300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 435 PM CDT SAT APR 14 2001 ...TORNADO WATCH FOR SOUTHWEST ARKANSAS UNTIL 10 PM... A WARM FRONT WAS LOCATED JUST SOUTH OF ARKANSAS LATE THIS AFTERNOON. NORTH OF THE FRONT...SCATTERED THUNDERSTORMS WERE DEVELOPING IN SOUTHEAST OKLAHOMA...AND WERE MOVING TOWARD WESTERN ARKANSAS. AS MORE STORMS DEVELOP THIS EVENING NORTH OF THE FRONT... SOME STORMS MAY BECOME SEVERE. A TORNADO WATCH HAS BEEN POSTED FOR MUCH OF SOUTHWEST ARKANSAS UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF MENA AND WEST OF ARKADELPHIA AND MAGNOLIA. IN THE WATCH AREA...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS EVENING. AN ISOLATED TORNADO IS POSSIBLE AS WELL. REMEMBER...A WATCH MEANS THAT SEVERE WEATHER IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN SOUTHWEST ARKANSAS SHOULD PREPARE FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF SAFETY IF A WARNING IS ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...CABLE TV AND RADIO STATIONS FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE. 46
Local storm report, Apr 14, 5:44 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM 5 W MENA AR 1.75 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 14, 7:29 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
729 PM CDT SAT APR 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0723 PM COVE AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0729 PM MENA AR .88 INCH HAIL
04/14/01 POLK REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 50 min |
| Apr 14, 7:43 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 47 min |
| Apr 14, 8:36 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 39 min |
| Apr 14, 8:56 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Saline | 49 min |
| Apr 14, 9:02 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Apr 14, 9:17 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 48 min |
| Apr 14, 9:32 PM CDT | Tornado Warning | LZK | Jefferson | 28 min |
| Apr 14, 9:49 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 56 min |
| Apr 14, 10:26 PM CDT | Tornado Warning | LZK | Desha | 39 min |
| Apr 14, 10:37 PM CDT | Severe Thunderstorm Warning | LZK | Pike | 38 min |
| Apr 14, 11:55 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 50 min |
| Apr 15, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Boone | 48 min |
| Apr 15, 2:30 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Newton, Searcy | 45 min |
| Apr 15, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Stone | 42 min |
| Apr 15, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 39 min |
| Apr 15, 3:27 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 33 min |
| Apr 15, 3:54 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 36 min |
| Apr 15, 4:12 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.